For any of you taking benzodiazepines to help you rest, take great care in realizing which symptoms are related to withdrawal, and which symptoms are due to your CFS. For at least a year, I have been experiencing Ativan withdrawal, but never made the connection until recently. I was diagnosed with POTS and CFIDS before I took Ativan on a regular basis, so I just thought I was having frequent flares. The symptoms are EXACTLY THE SAME. I never thought there would be an issue because I was taking the drug at relatively small doses as prescribed, and I wasn't taking it every day. Little did I know, that was part of the problem. Withdrawal symptoms can begin within 24 hrs, so as soon as you miss your next dose. I was taking it 3-4 days a week, then I'd go without for a few days (thinking that would keep me from becoming dependent). I kept getting horribly sick EVERY WEEK, (muscle spasms, migraines, weakness, fatigue, dizziness, flu-like symptoms, low blood sugar, sweating, shivering, palpitations, etc) and I noticed it all went away with my next dose of Ativan. Suddenly it just clicked. Now I'm to the point that I doubt I even have CFIDS at all. I have POTS, hypothyroidism, and some autoimmune and endocrine issues, but I think the rest of my problems have been benzo-related, more so in the last year. Have a read.... http://en.wikipedia.org/wiki/Benzodiazepine_withdrawal_syndrome This has changed my entire life. I'm now on a slow tapering program. (Luckily I wasn't on a high dose, just 0.5-1mg once per day as needed.) It will take about 6 months to get off the drug, but the damaging effects to my central nervous system may last for years, or may even be permanent. Don't let this happen to you. I was never "addicted" -- that requires psychological need for the drug, and abuse of the drug. I became dependent with long term use, but I have never abused a substance in my life. I am in my mid-30s, never had a beer in my life, never had a cigarette, never tried any illicit/recreational drugs, so it's been crushing to me to discover that I can't just stop taking a medication without severe withdrawal symptoms. All I wanted was a little something to help me sleep during the day because I work night shift... The Ativan (lorazepam) seemed to help, I didn't have any side effects, figured it was harmless. Little did I know it's one of the most potent, addictive substances on Earth, and withdrawal from Ativan is worse than withdrawal from alcohol, meth, heroin, and opiates. I will be closely monitored by my physician for a long time to prevent withdrawal-related seizures, and I have a very long road of recovery ahead. I just had to come back here and explain this in hopes that I can help at least one person to not make my mistakes. Be careful with the drugs you choose to help you rest. Wishing you all good health.